MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650
Model Number KD-650L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled "efficacy and safety of clearcut¿ knife h-type in endoscopic submucosal dissection for gastric neoplasms: a multicenter, randomized trial." literature summary: this randomized, controlled trial aimed to evaluate the efficacy and safety of the clearcut¿ knife h-type, which is an integrated needle-tipped and insulated-tipped (it) knife.A total of (b)(6) patients (50 in the h-knife group and 48 in the it-knife group) were analyzed.The median total procedure time was 11.9 minutes (range, 4.4¿47.2 minutes) in the h-knife group and 12.7 minutes (range, 5.2¿137.7 minutes) in the it-knife group (p=0.209).The complete resection rates in the h-knife and it-knife groups were (b)(4) and (b)(4), respectively (p>(b)(4)).The curative resection rate was lower in the h-knife group than in the it-knife group ((b)(4) vs.(b)(4), p=(b)(4)).The overall adverse event rates were not significantly different between the 2 groups (p=(b)(4)).The newly developed hybrid device, the clearcut¿ knife h-type, had comparable efficacy to the conventional it knife for gastric esd.Type of adverse events/number of patients.Gif-q260j, gif-hq290: *early delayed bleeding (4) , *microperforation (2) , itknife2, dual knife: *early delayed bleeding(4).Microperforation was defined as minimal free air on chest radiography without symptoms or signs of peritonitis.Microperforation occurred in 2 patients ((b)(4)) in the h-knife group.The patients with microperforations were treated conservatively without additional interventions.Early delayed bleeding was confirmed in 4 patients in the it-knife group ((b)(4)) and required additional hemostasis and an extension to the hospitalization period.There is no report of any olympus device malfunction in any procedure described in this study.This literature requires 4 reports.The related patient identifiers are as follows: -(b)(6) :gif-q260j.-(b)(6) :gif-hq290.-(b)(6) :kd-611l.-(b)(6) :kd-650l.This report is for (b)(6).
 
Additional Manufacturer Narrative
The event date was reported as the publication date of the literature.The literature article is attached for additional information.The literature described "dual knife", olympus selected "kd-650l" as a representative product.The product was unknown, but a representative product was chosen for reporting purposes.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-650
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17843307
Report Number9614641-2023-01424
Device Sequence Number17243679
Product Code KNS
UDI-Device Identifier04953170453977
UDI-Public04953170453977
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-650L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer10/20/2023
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown